MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: fundoplication.Event description: after incision, the trocar was placed in the abdominal wall with light pressure and turning as recommended.At the end of the surgery by removing the trocars, the surgeon detected that the trocar was broken.The missing part was immediately searched for, but without success.It is still in the abdominal cavity.So far no indicators for injury, no symptoms until today.Additional information was received by an applied medical representative via email on 18oct24: it was confirmed it was cannula that broke off.Additional information was received by an applied medical representative via email on 18oct24: confirmed it was the tip of the cannula that broke.It was not used with a robot.There were no instruments inside of the cannula at the time of incident.Type of intervention: the missing part was immediately searched for, but without success.Patient status: so far no indicators for injury.
 
Event or Problem Description
Procedure performed: fundoplication.Event description: after incision, the trocar was placed in the abdominal wall with light pressure and turning as recommended.At the end of the surgery by removing the trocars, the surgeon detected that the trocar was broken.The missing part was immediately searched for, but without success.It is still in the abdominal cavity.So far, no indicators for injury, no symptoms until today.Additional information was received by an applied medical representative via email on 18oct24: it was confirmed it was cannula that broke off.Additional information was received by an applied medical representative via email on 18oct24: confirmed it was the tip of the cannula that broke.It was not used with a robot.There were no instruments inside of the cannula at the time of incident.Additional information was received by an applied medical representative via email on 30dec24: the tm had been in contact with the leading nurse before christmas regarding patient status.They indicated the patient did not show up again and they did not receive communication from after the treatment positions i.E.Family doctor.They assumed everything is alright.Patient status updated.Type of intervention: the missing part was immediately searched for, but without success.Patient status: no patient injury or illness was reported.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation visual inspection confirmed the complainant¿s experience of a cannula tip fracture.Based on the condition of the returned unit, it is likely that the cannula tip fractured was due to instrumentation coming into contact with the tip and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip material was more susceptible to fracture.A historical trend analysis and review of production records was performed and no relevant documentation was identified.[correction] updated section d1.Brand name and d4.Primary unique device identification (udi) number.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20496297
Report Number2027111-2024-00879
Device Sequence Number3519927
Product Code GCJ
UDI-Device Identifier00607915119874
UDI-Public(01)00607915119874
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF33
Device Catalogue Number101477566
Device Lot Number1525304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENERGY, STAPLING, GRASPERS, SCISSORS.
Patient SexUnknown